Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Norman, OK

February 17, 2000Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 17, 2000, 9:13 PM CST for Grant County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 17, 2000, 9:13 PM CST (03:13 UTC)
Expired
Feb 17, 2000, 9:45 PM CST
In force
32 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grant County, OK

The radar

The Vance AFB radar (KVNX), 35 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3586 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 180314
SVROKC
OKC053-180345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CST THU FEB 17 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN NORTHERN OKLAHOMA

* UNTIL 945 PM CST

* AT 913 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES WEST OF WAKITA...MOVING NORTHEAST AT 60 MPH.

* LOuCATIONS IN THE WARNING INCLUDE MANCHESTER...RENFROW AND WAKITA

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3699 9806 3675 9806 3693 9746 3699 9745
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 3:30 PM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Feb 17, 3:30 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CST THU FEB 17 2000

INGREDIENTS CONTINUE TO COME TOGETHER FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK TONIGHT.  OTHER RELEVANT PRODUCTS HANDLE THE
DESCRIPTION OF THAT SCENARIO ADEQUATELY... SO WILL NOT DUPLICATE THEM
HERE.  WILL MENTION A RISK OF SEVERE STORMS THROUGHOUT THE FORECAST
AREA TONIGHT... ENDING BY MIDNIGHT IN THE WEST AND LATER IN THE NIGHT TO
THE EAST.

ONCE THE STORMS ARE OUT OF THE WAY... COOLER AND DRIER AIR WILL
ARRIVE FROM THE NORTH.  IN A FEW LOCATIONS... HIGH TEMPERATURES
TOMORROW WILL BE NEAR OR BARELY ABOVE THE LOWS FOR TONIGHT.
LEFTOVER INSTABILITY... THE RESULT OF THE PROXIMITY OF THE UPPER
LEVEL SYSTEM... MAY CAUSE A FEW SHOWERS IN NORTH CENTRAL OKLAHOMA
TOMORROW MORNING.  AS A SHORT WAVE RIDGE BUILDS OVER THE REGION ON
FRIDAY... MORE TRANQUIL CONDITIONS WILL RETURN FOR A FEW DAYS...
ALONG WITH A GRADUAL WARMUP.

THE NEXT PROVERBIAL BUMP IN THE ROAD LOOKS LIKE IT WILL BEGIN
AFFECTING OUR FORECAST AREA ON TUESDAY.  THE MRF SHOWS A STRONG
SYSTEM... MUCH LIKE THAT OF THIS EVENING... WHILE OTHER MEDIUM-RANGE
MODELS SHOW LESS-INTENSE DYNAMICS.  THIS IS STILL EASILY SUFFICIENT
TO WARRANT A CHANCE OF SHOWERS AND THUNDERSTORMS... ESPECIALLY IN
THE WEST... BUT NOT ENOUGH TO BE MORE SPECIFIC YET.

FCSTID = 23 = CMS

OKC   39  48  25  55 /  70  10   0   0
HBR   36  49  25  55 /  60   0   0   0
SPS   45  52  30  60 /  60   0   0   0
GAG   35  45  20  55 /  40  10   0   0
PNC   38  42  25  52 /  60  20   0   0
DUA   60  60  32  55 /  80  20   0   0

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.